# SDR 1SMA20221214001

- Difficulty date: December 14, 2022
- Submitted: December 19, 2022
- Operation: Air carrier
- Aircraft: N35475
- Make and model: Piper PA-31-350
- Aircraft serial: 318052023
- Aircraft time: 12,711 hours
- Engine: Lyc LTIO540J2B
- Engine time: 840 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 1410 · Hoses and Tubes
- Part: Hose
- Part number: 3999502
- Condition: Leaking
- Location: Zone 400
- Part time: 544 hours
- Component: Oil Cooler Outl
- Component part number: 3999502
- Stage of operation: CR
- How discovered: V
- Nature of condition: K, R
- Precautionary procedure: E

## Discrepancy

DURING CRUISE FLIGHT, THE PILOT NOTICED THE RIGHT ENGINE OIL PRESSURE SUDDENLY INDICATED 0 PSI. THE NEAREST AIRPORT WAS THE DESTINATION AIRPORT APPROXIMATELY 30 MILES AWAY. THE PILOT DID NOT OBSERVE ANY ABNORMAL OIL TEMPERATURE, CYLINDER HEAD TEMPERATURE, EGT, AND MANIFOLD PRESSURE, FUEL FLOW AND FUEL PRESSURE REMAINED NOMINAL. AFTER APPROXIMATELY 10 MINUTES AND APPROXIMATELY 7 MILES FROM THE DESTINATION AIRPORT, THE RIGHT ENGINE RPM BEGAN TO DECREASE UNCOMMANDED AND FUEL FLOW DECREASED. THE PILOT FEATHERED THE RIGHT PROPELLER, AND SHUTDOWN THE RIGHT ENGINE AND LANDED WITHOUT INCIDENT. POST FLIGHT INSPECTION REVEALED A SUBSTANTIAL AMOUNT OF OIL ON THE LOWER NACELLE SECTION OF THE RIGHT HAND ENGINE. FURTHER VISUAL INSPECTION ISOLATED THE SOURCE OF THE OIL LEAKE TO BE ON THE OIL COOLER OUTLET HOSE INTEGRATED METAL FITTING / ANGLE. THE HOSE AND ASSOCIATED FITTING HAD ACCUMULATED A TOTAL OF 544 HOURS SINCE NEW AND 15 MONTHS SINCE INSTALLATION.
